Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Took cefuroxime after partner showed positive for staph, got vaginal odor and irritation, cleared acne with medicine. Should I continue it?

my husban took a semen anaiysis and it showed positive for staph but is mortality and speed of semen was great our doctor said there wasnt a real problem and prescribed him cefuroxime 500 mg for 10 days....he said its not necessary for me to be treated, but he gave me a prescription for the same medication but 250 mg for 10 days...after 4 days on the medication im noticing im having vaginal odor and irritation (like a yeast infection )..but oddly the few acne bumps on my face have cleared up....should i continue to take the medication and just take a pill for yeast infection after i complete the 10 days?....the reason im confused is because my doctor is speaking as if its no big deal and unnecessary for me to take the medication..
Asked On : Wed, 5 Dec 2012
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
HIV AIDS Specialist 's  Response

Growth of Staphylococcus in semen is not a major concern especially when the motility and count of spermatozoa is adequate.

Of course the broad spectrum antibiotics like Cefuroxime will lead to overgrowth of yeast fungi and may likely to cause discharge and irritation. But yeast discharge is not having any odor or offensive smell.
If the discharge is odorous then you have to think of the possibility of bacterial vaginosis, Trichomonas vaginitis, or some infection with anaerobes.
Having started cefuroxime complete the course and have a vaginal smear examination and find out the etiology for the odor and treat the same.

So consult your Gynecologist or a dermato-venereologist. They will help you.
Get well soon.
Dr S.Murugan
Answered: Thu, 6 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor